Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 1, NWS Austin/San Antonio, TX

January 2, 2017Bastrop County, Lee County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jan 2, 2017, 5:36 AM CST for Bastrop County, Lee County, Texas. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 2, 2017, 5:36 AM CST (11:36 UTC)
Expired
Jan 2, 2017, 6:15 AM CST
In force
39 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Bastrop County, TX, Lee County, TX

The radar

The Ft Hood radar (KGRK), 62 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 2, 5:50 AM CSTHAIL 0.25Lexington, TX
Jan 2, 5:50 AM CSTHAIL 0.886 Wnw Lexington, TXHIT AND MISS NICKEL SIZE HAIL. ALSO HAD GUST TO 48 MPH ON A HOME WEATHER STATION SYSTEM
Jan 2, 6:00 AM CSTTSTM WND GST 602 E Lexington, TXWIND GUSTS ESTIMATED TO 60 MPH ALONG WITH PEA SIZE HAIL AND NEARLY CONTINUOUS LIGHTNING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 2, 1:39 AM CSTSevere Thunderstorm WatchSPC59 days

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 11.6 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2017-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2017-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1528 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

654 
WUUS54 KEWX 021136
SVREWX
TXC021-287-021215-
/O.NEW.KEWX.SV.W.0001.170102T1136Z-170102T1215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
536 AM CST MON JAN 2 2017

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Northeastern Bastrop County in south central Texas...
  Lee County in south central Texas...

* Until 615 AM CST

* At 535 AM CST, a severe thunderstorm was located over Fedor, or 9
  miles southwest of Lexington, moving east at 40 mph.

  HAZARD...Quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Damage to vehicles is expected. 

* Locations impacted include...
  Lexington, Fedor, Dime Box, Paige, Tanglewood, Blue, Loebau,
  Lincoln, Old Dime Box, Leo and Manheim.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

&&

LAT...LON 3025 9668 3019 9715 3044 9720 3046 9715
      3056 9696 3054 9692 3049 9690 3046 9690
      3046 9688 3043 9687 3043 9685 3039 9679
      3032 9674 3032 9669 3030 9667 3029 9664
TIME...MOT...LOC 1135Z 257DEG 35KT 3030 9709 

HAIL...1.00IN
WIND...<50MPH
 
$$

LJH
1 follow-up statement
486 
WWUS54 KEWX 021203
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
603 AM CST MON JAN 2 2017

TXC021-021212-
/O.CAN.KEWX.SV.W.0001.000000T0000Z-170102T1215Z/
Bastrop TX-
603 AM CST MON JAN 2 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BASTROP COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 AM CST for
South Central Texas.

LAT...LON 3025 9668 3023 9684 3051 9698 3054 9692
      3049 9690 3046 9690 3046 9688 3043 9687
      3043 9685 3039 9679 3032 9674 3032 9669
      3030 9667 3029 9664
TIME...MOT...LOC 1202Z 257DEG 35KT 3036 9679 

$$

TXC287-021215-
/O.CON.KEWX.SV.W.0001.000000T0000Z-170102T1215Z/
Lee TX-
603 AM CST MON JAN 2 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CST
FOR NORTHEASTERN LEE COUNTY...

At 602 AM CST, a severe thunderstorm was located over Dime Box, or 12
miles southwest of Caldwell, moving east at 40 mph.

HAZARD...Quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Damage to vehicles is expected. 

Locations impacted include...
Dime Box and Old Dime Box. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3025 9668 3023 9684 3051 9698 3054 9692
      3049 9690 3046 9690 3046 9688 3043 9687
      3043 9685 3039 9679 3032 9674 3032 9669
      3030 9667 3029 9664
TIME...MOT...LOC 1202Z 257DEG 35KT 3036 9679 

HAIL...1.00IN
WIND...<50MPH
 
$$

LJH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 5:24 AM CST, 12 minutes earlier.

Area forecast discussion, Jan 2, 5:24 AM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
524 AM CST Mon Jan 2 2017

.UPDATE...
12Z Aviation Update Below.

&&

.AVIATION...
Line of TSRAs currently along the I-35 corridor and will impact
AUS through 1330Z and near SAT through 1230Z. Gusty winds around
25-30 kts and small hail are possible within the line of the
storms. The storms could intensify as they move farther east of
I-35 during the morning hours. Otherwise, IFR to MVFR conditions
within and ahead of the line of storms. Behind the line of
storms, W to NW winds around 10 kts and VFR conditions under
clear skies through the remainder of the day and night.

&&

.PREV DISCUSSION... /ISSUED 220 AM CST Mon Jan 2 2017/

SHORT TERM (Today through Tuesday)...
A Severe Thunderstorm Watch has been issued for portions of the
northern and eastern CWA. The best chance of severe storms will
be along and north of a Fredericksburg to San Marcos to La Grange
line, including the Austin metro area. Less certainty now exists
south of this line, where POPs have been scaled back.

The upper level trough is is lifting east-northeast out of West
Texas and the Big Bend. The greatest upper level forcing will
skirt through the northern half of the CWA. Large MUCAPE values
exist and this will support a primary risk of elevated storms
producing large hail when combined with the forcing and over
50 kts of effective bulk shear. Should the storms become more
surface based across the eastern CWA, where there are mid to
upper 60 deg dew points, there is the potential for a secondary
threat of damaging wind gusts and an isolated tornado. There is
still some uncertainty as to whether the CAP erodes, with aircraft
sounding data out of AUS still showing a stout cap.

The storms should exit quickly east this morning, clearing the
eastern counties by 9 AM. Clearing and a dry westerly wind will
develop behind a Pacific cold front, leading to high temperatures
well into the 70s. An elevated fire danger may occur with cured
fuels across the western CWA, where little to no rain falls, RH
values drop below 30 percent and wind gusts to around 15 mph.

In addition, areas of fog have developed across the central and
eastern CWA where the 60 degree dew points have surged back north.
There is dense fog occurring near the edge of the escarpment
across Bexar and Comal counties, but this should improve as the
Pacific front moves through the area around or shortly before
sunrise.

Dry and warm conditions on Tuesday ahead a stronger cold front.
Highs Tuesday into the mid to upper 70s, with even a few low 80s
possible across far southern areas of the CWA.

LONG TERM (Tuesday Night through Sunday)...
An increasing cold trend will develop Tuesday night through the
end of the week as a longwave trough develops over the northern
and eastern half of the country. This will allow modified Arctic
air to spill south in a series of reinforcing rounds. The first
front cold front will arrive into the area Tuesday night. It should
continue to stressed that lower than normal confidence still
exists with respect to temperatures, with a rather large spread
observed in both the high and low temperatures Wed-Sat in GFS and
ECMWF ensemble members. Run to run consistency has been an issue
with the GFS. This is resulting in big discrepancies on when a
secondary surge may arrive late Thursday through Saturday. A
blended solution is currently forecast with temperatures, with
adjustments still likely in future forecasts. Should the ECMWF
verify temperatures may need to be trended much colder Friday into
the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              76  49  75  41  53 /  30   0   0   0   0
Austin Bergstrom Intl Airport  76  46  74  41  54 /  30   0   0   0   0
New Braunfels Muni Airport     77  47  76  43  56 /  10   0   0   0   0
Burnet Muni Airport            73  46  72  37  50 /  20   0   0   0   0
Del Rio Intl Airport           74  45  74  45  62 /   0   0   0   0   0
Georgetown Muni Airport        74  47  72  38  51 /  40   0   0   0   0
Hondo Muni Airport             75  45  78  43  61 /   0   0   0   0   0
San Marcos Muni Airport        77  47  75  42  54 /  20   0   0   0   0
La Grange - Fayette Regional   76  48  74  44  55 /  50   0   0   0  -
San Antonio Intl Airport       77  48  77  43  58 /  -    0   0   0   0
Stinson Muni Airport           77  46  78  45  58 /  -    0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.

&&

Mesoscale/Aviation...Runyen
Synoptic/Grids...Runyen
Hazardous weather outlook, Jan 2, 5:26 AM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
526 AM CST MON JAN 2 2017

TXZ171>173-183>194-202>209-217>225-228-031130-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
526 AM CST MON JAN 2 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL TEXAS..

.DAY ONE...TODAY AND TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PARTS OF SOUTH
CENTRAL TEXAS THROUGH 9 AM THIS MORNING.

STRONG TO SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL AND DAMAGING
STRAIGHT LINE WINDS WILL CONTINUE THROUGH MID MORNING. THESE
SHOWERS AND STORMS ARE EXPECTED TO CONTINUE EAST AND MOVE OUT OF
THE SOUTH CENTRAL TEXAS AREA BY 9 AM THIS MORNING. AFTERWARDS...NO
OTHER HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE TONIGHT.

TB3

In the hours before

Special weather statement, Jan 2, 3:53 AM CST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
353 AM CST MON JAN 2 2017

TXZ171>173-188-190>192-021030-
Hays TX-Williamson TX-Llano TX-Gillespie TX-Travis TX-Blanco TX-
Burnet TX-
353 AM CST MON JAN 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR BURNET...NORTHWESTERN TRAVIS...
WESTERN WILLIAMSON...GILLESPIE...BLANCO...NORTHWESTERN HAYS AND LLANO
COUNTIES UNTIL 430 AM CST...

At 351 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles north of Briggs to near Willow City to
near Mountain Home. Movement was to the east southeast at 30 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Cedar Park, Georgetown, Fredericksburg, Kingsland, Marble Falls,
Burnet, Llano, Dripping Springs, Bertram, Round Mountain, Buchanan
Dam, Serenada, Leander, Gainesville, Lakeway, Lago Vista, Granite
Shoals, Bee Cave, Horseshoe Bay and The Hills.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A severe thunderstorm watch remains in effect until 900 AM CST for
south central Texas.

LAT...LON 3091 9783 3085 9757 3011 9811 3014 9930
      3037 9930 3050 9912 3050 9897 3061 9896
      3082 9867 3104 9799 3103 9791
TIME...MOT...LOC 0951Z 335DEG 14KT 3098 9788 3042 9865 3017 9942

LJH
Special weather statement, Jan 2, 4:15 AM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
415 AM CST MON JAN 2 2017

TXZ173-192>194-021100-
Williamson TX-Travis TX-Lee TX-Bastrop TX-
415 AM CST MON JAN 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BASTROP...TRAVIS...
WILLIAMSON AND NORTHWESTERN LEE COUNTIES UNTIL 500 AM CST...

At 413 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Jarrell to near Bee Cave. Movement was east at
40 mph.

Wind gusts up to 50 mph and small hail will be possible with these
storms.

Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Pflugerville, Taylor,
Elgin, Granger, Windemere, Tanglewood Forest, Anderson Mill, Austin
Bergstrom Int Ap, Serenada, Hutto, Manor, Bee Cave, West Lake Hills,
Bartlett, Rollingwood and Mustang Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 900 AM CST for
South Central Texas.

LAT...LON 3074 9727 3046 9715 3047 9713 2998 9752
      3007 9765 3006 9767 3026 9801 3085 9757
TIME...MOT...LOC 1013Z 291DEG 33KT 3083 9758 3031 9801

LJH
Special weather statement, Jan 2, 5:00 AM CST, 36 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
500 AM CST MON JAN 2 2017

TXZ173-192>194-021130-
Williamson TX-Travis TX-Lee TX-Bastrop TX-
500 AM CST MON JAN 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BASTROP...
SOUTHEASTERN TRAVIS...SOUTHEASTERN WILLIAMSON AND NORTHWESTERN LEE
COUNTIES UNTIL 530 AM CST...

At 459 AM CST, Doppler radar was tracking a strong thunderstorm near
Wyldwood, or 10 miles east of Austin Bergstrom Int Ap, moving
northeast at 45 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Elgin, Wyldwood, Camp Swift, Webberville, Blue, Beyarsville, Knobb
Springs, McDade, Cedar Hills and Butler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 900 AM CST for
South Central Texas.

LAT...LON 3053 9718 3046 9715 3048 9712 3041 9704
      3006 9745 3020 9762 3060 9726
TIME...MOT...LOC 1059Z 225DEG 39KT 3022 9749

LJH
Special weather statement, Jan 2, 5:14 AM CST, 22 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
514 AM CST MON JAN 2 2017

TXZ205-206-021145-
Bexar TX-Comal TX-
514 AM CST MON JAN 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BEXAR AND CENTRAL
COMAL COUNTIES UNTIL 545 AM CST...

At 513 AM CST, Doppler radar was tracking a strong thunderstorm near
Fair Oaks Ranch, or 11 miles southeast of Boerne, moving northeast at
30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
San Antonio, Canyon Lake Dam, Fair Oaks Ranch, Canyon Lake, Bulverde,
Shavano Park, Timberwood Park, Fischer, The Dominion, Spring Branch,
Leon Springs, Cross Mountain, Anhalt, Specht Store, Sattler, Scenic
Oaks and Startzville.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 AM CST for
South Central Texas.

LAT...LON 2985 9813 2958 9858 2974 9870 2974 9866
      2975 9866 2975 9864 3002 9832
TIME...MOT...LOC 1113Z 232DEG 26KT 2972 9857

LJH
Special weather statement, Jan 2, 5:26 AM CST, 10 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
526 AM CST MON JAN 2 2017

TXZ193-194-021200-
Lee TX-Bastrop TX-
526 AM CST MON JAN 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BASTROP AND NORTHERN
LEE COUNTIES UNTIL 600 AM CST...

At 524 AM CST, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Paige, or 10 miles east of Elgin, moving northeast
at 40 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lexington, Fedor, Dime Box, Tanglewood, Blue, Knobb Springs, Lincoln,
McDade, Old Dime Box, Leo and Butler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 900 AM CST for
South Central Texas.

LAT...LON 3019 9724 3036 9733 3055 9697 3054 9692
      3049 9690 3048 9691 3046 9690 3046 9688
      3043 9687 3043 9685 3039 9679 3034 9676
TIME...MOT...LOC 1124Z 245DEG 35KT 3031 9721

LJH
Local storm report, Jan 2, 5:28 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
528 AM CST MON JAN 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     HAIL             BLANCO                  30.10N  98.42W
01/02/2017  E0.25 INCH       BLANCO             TX   STORM CHASER

            APPROXIMATELY PEA SIZE HAIL REPORTED

&&

EVENT NUMBER EWX1700001

SBS

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 12:19 AM CSTSpecial Weather StatementEWXVal Verde26 min
Jan 2, 1:31 AM CSTSpecial Weather StatementEWXEdwards44 min
Jan 2, 3:09 AM CSTSpecial Weather StatementEWXGillespie, Kerr, Llano, Real36 min
Jan 2, 3:53 AM CSTSpecial Weather StatementEWXBlanco, Burnet, Gillespie, Llano37 min
Jan 2, 4:15 AM CSTSpecial Weather StatementEWXTravis, Williamson45 min
Jan 2, 5:00 AM CSTSpecial Weather StatementEWXBastrop30 min
Jan 2, 5:14 AM CSTSpecial Weather StatementEWXComal31 min
Jan 2, 5:26 AM CSTSpecial Weather StatementEWXLee34 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.